JournalsaihpcVol. 34, No. 4pp. 793–816

Convex billiards on convex spheres

  • Pengfei Zhang

    Department of Mathematics, University of Mississippi, Oxford, MS 38677, United States
Convex billiards on convex spheres cover
Download PDF


In this paper we study the dynamical billiards on a convex 2D sphere. We investigate some generic properties of the convex billiards on a general convex sphere. We prove that CC^{\infty } generically, every periodic point is either hyperbolic or elliptic with irrational rotation number. Moreover, every hyperbolic periodic point admits some transverse homoclinic intersections. A new ingredient in our approach is Herman's result on Diophantine invariant curves that we use to prove the nonlinear stability of elliptic periodic points for a dense subset of convex billiards.

Cite this article

Pengfei Zhang, Convex billiards on convex spheres. Ann. Inst. H. Poincaré Anal. Non Linéaire 34 (2017), no. 4, pp. 793–816

DOI 10.1016/J.ANIHPC.2016.07.001